MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In reviewing the history of this wheelchair, sunrise medical regulatory has found that a replacement order for the joystick mount and joystick cable was placed on (b)(6) 2018 and a 2nd order was placed on (b)(6) 2019.However there were no complaints or allegations of malfunction or defect made against these items at the time that these two orders were placed.In this recent incident a quote for replacing the same joystick mount was provided to the dealer on 5/8/19.The quote was set up as a warranty issue, however, as of today 6/7/19, the item has not been ordered.In further investigating this incident, sunrise medical regulatory has come to a reasonable conclusion that these items were likely replaced due to misuse.The reporting dealer has not provided any additional information since the initial complaint was called in, nor has he returned the items for an evaluation as was requested of him.If and when any additional relevant information if provided or part(s) are returned for evaluation, a supplemental report will be filed with our findings.
 
Event or Problem Description
Per the dealer, (b)(4), the retractable joystick came loose and caused the joystick to fall.Per (b)(4), when the end user was navigating the chair in their home, the joystick fell causing the chair to keep driving without stopping and then the end user ran into a dog cage which they broke their legs and was hospitalized for the injuries.
 
Additional Manufacturer Narrative
Product was received by sunrise medical and an evaluation was performed and completed by a sunrise medical quality engineer and r&d engineer.The findings are as follows: the part was evaluated by quality engineering and r&d engineering on 2/26/2020.The part functioned as intended.The swing away joystick arm rotated as intended.The clamp was tightened appropriately to hold the swing away joystick mount.The clamp did not have any noticeable cosmetic damage or stripped threads.The most probable root cause would be under tightening of the clamp.This risk assessment was evaluated in the ufmea.Risk id 12 stating, "user exerts excessive force on joystick" and risk id 84 stating "excessive wear or lack of product functionality" were assigned to this incident report.The product's risk scoring of "9" falls within the acceptable range and a corrective action is not required.However, this issue is being monitored in the ufmea by sunrise medical's quality and r&d engineers.No further investigation will be performed.
 
Event or Problem Description
Please see initial mdr 2937137-2019-00016.

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno, ca CA 93727
MDR Report Key8681058
Report Number2937137-2019-00016
Device Sequence Number2259639
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Device Catalogue NumberEIPW11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight99